Snorting Adderall can be extremely dangerous. Not only can it lead to an addiction by abusing the drug this way, but it has other dangers associated as well. Even when used as prescribed this medication can cause dependence and lead to symptoms of withdrawal when users stop taking this medication. Abusing Adderall in any manner can have severe and devastating consequences to the abuser’s life. Abusing this drug can lead to addiction, and addiction can be a difficult cycle to break. If you are struggling with Adderall it is highly recommended to seek help in order to safely return to a life without the drug.
What is Adderall?
Adderall is a medication used in the treatment of attention deficit hyperactivity disorder (ADHD). It is a mix of amphetamine and dextroamphetamine. It causes changes in the brain that can affect the dopamine receptors, which are the “pleasure” center of the brain. Other physical effects of Adderall include appetite and sleep suppression, as well as increased energy, body temperature, blood pressure, and heart rate. This medication is prescribed to be taken orally, however snorting Adderall has become increasingly more popular in those who abuse this drug.
Risks of Abusing Adderall
Snorting Adderall is a form of abusing the drug. When this drug is abused, it can lead to many different risk factors. Some of these risks include:
- Hypertension (high blood pressure)
- Mood swings
- Abdominal pain
- Impaired memory
- Irreparable brain damage
Snorting adderall can also lead to dependence and addiction to the drug. Addiction is a difficult and life altering disease and can be very hard to break the habit of using the drug. Getting help for addiction to Adderall is extremely important for being able to leave the habit behind and begin a life free from the chains of needing and seeking the drug in order to live a semblance of a normal life.
Abusing Adderall with other substances can have severe impacts to a person’s life and overall well being. Mixing Adderall with substances like alcohol can lead to high risk behaviors, heart problems, and even damage to the central nervous system (CNS), which is responsible for sending and receiving messages that control motor functionality. Damage to the CNS can have devastating consequences. Therefore, Adderall addiction may require professional treatment.
Signs of Adderall Abuse and Addiction
Adderall abuse is common among college students. It is often seen across college campuses and students use it as a means of increasing energy levels in order to feel like they can accomplish more studying, or homework.
The effects of the drug include increased energy and make it so the user requires less sleep. This is mainly why students turn to the drug for a perception of increased productivity. Snorting Adderall and abusing the drug is not exclusive to college students, though. Signed that you can look out for in a loved one can include:
- Excessively increased energy levels
- Needing increasingly less sleep
- Weight loss
- Loss of appetite
- Mood swings
- Changes in personality
Abusing Adderall leads to addiction, which requires more and more of the drug in order to achieve the desired effects. When this happens, and higher doses are needed, it can lead to some severe adverse reactions, resulting in cognitive impairments, criminal behaviors, and overdose. Noticing the symptoms of potential Adderall abuse, and encouraging a loved one to seek help, can be beneficial to potentially saving a life. By the same measure, reaching out to a professional addiction intervention specialist might also save a life.
What Are the Dangers of Snorting Adderall?
Those who wish to increase the effects of Adderall tend to seek out the extended release form of the drug, crush it up, and snort it. The extended release form of Adderall is more potent, and orally taking the medication as prescribed allows for the drug to gradually enter into the system. Snorting Adderall makes the drug enter into the bloodstream at an increased rate. This essentially allows users to experience the desired effects a lot quicker, and all at once.
Abusing Adderall like this can make it difficult for the brain to process the chemicals being introduced, and lead to some severe consequences. Snorting Adderall can lead to seizures, increases in heart rate, confusion, elevated blood pressure, psychosis, and fever. This can be dangerous as it can lead to overdose and potentially coma or death.
Help for Adderall Abuse and Addiction in Southern California
If you or a loved one are suffering with Adderall abuse and addiction, there is help. There are options for changing your life. Being able to return to a normal way of living, free from addiction to the substance. At Ocean Hills, our team can help guide you on the path to recovery from Adderall addiction. Contact us today and begin your journey to a new life.